19 . January , 2019 - Saturday
Check todays hot topics or new products

Find a Drug: Advanced

Please Sign in or Register

All about: Dexbrompheniramine/Pseudoephedrine Sustained-Release Tablets

Big Image
Generic Name: Dexbrompheniramine/Pseudoephedrine Sustained-Release Tablets (dex-brome-fen-EER-ah-meen/soo-doe-eh-FED-rin)
Brand Name: Examples include Dixaphedrine and Drixoral Sinus

Dexbrompheniramine/Pseudoephedrine Sustained-Release Tablets is used for:

Relieving symptoms of sinus congestion, pressure, runny nose, and sneezing due to colds, upper respiratory infections, and allergies. It may also be used for other conditions as determined by your doctor.

Dexbrompheniramine/Pseudoephedrine Sustained-Release Tablets is an antihistamine and decongestant combination. The antihistamine works by blocking the action of histamine, which helps reduce symptoms such as watery eyes and sneezing. The decongestant promotes sinus and nasal drainage, which relieves congestion and pressure.

Do NOT use Dexbrompheniramine/Pseudoephedrine Sustained-Release Tablets if:

  • you are allergic to any ingredient in Dexbrompheniramine/Pseudoephedrine Sustained-Release Tablets
  • you have severe high blood pressure, severe heart blood vessel disease, rapid heartbeat, or severe heart problems
  • you take sodium oxybate (GHB) or if you have taken furazolidone or a monoamine oxidase (MAO) inhibitor (eg, phenelzine) within the last 14 days

Contact your doctor or health care provider right away if any of these apply to you.

Before using Dexbrompheniramine/Pseudoephedrine Sustained-Release Tablets:

Some medical conditions may interact with Dexbrompheniramine/Pseudoephedrine Sustained-Release Tablets. Tell your doctor or pharmacist if you have any medical conditions, especially if any of the following apply to you:

  • if you are pregnant, planning to become pregnant, or are breast-feeding
  • if you are taking any prescription or nonprescription medicine, herbal preparation, or dietary supplement
  • if you have allergies to medicines, foods, or other substances
  • if you have a fast, slow, or irregular heartbeat; heart blood vessel problems; or other heart problems
  • if you have a history of asthma; lung problems (eg, emphysema); adrenal gland problems (eg, adrenal gland tumor); high blood pressure; diabetes; stroke; glaucoma; a blockage of your stomach, bladder, or intestines; ulcers; trouble urinating; an enlarged prostate or other prostate problems; seizures; stroke; or an overactive thyroid

Some MEDICINES MAY INTERACT with Dexbrompheniramine/Pseudoephedrine Sustained-Release Tablets. Tell your health care provider if you are taking any other medicines, especially any of the following:

  • Beta-blockers (eg, propranolol), catechol-O-methyltransferase (COMT) inhibitors (eg, tolcapone), furazolidone, indomethacin, MAO inhibitors (eg, phenelzine), sodium oxybate (GHB), or tricyclic antidepressants (eg, amitriptyline) because side effects of Dexbrompheniramine/Pseudoephedrine Sustained-Release Tablets may be increased
  • Digoxin or droxidopa because the risk of irregular heartbeat or heart attack may be increased
  • Bromocriptine or hydantoins (eg, phenytoin) because side effects may be increased by Dexbrompheniramine/Pseudoephedrine Sustained-Release Tablets
  • Guanadrel, guanethidine, methyldopa, mecamylamine, or reserpine because effectiveness may be decreased by Dexbrompheniramine/Pseudoephedrine Sustained-Release Tablets

This may not be a complete list of all interactions that may occur. Ask your health care provider if Dexbrompheniramine/Pseudoephedrine Sustained-Release Tablets may interact with other medicines that you take. Check with your health care provider before you start, stop, or change the dose of any medicine.

How to use Dexbrompheniramine/Pseudoephedrine Sustained-Release Tablets:

Use Dexbrompheniramine/Pseudoephedrine Sustained-Release Tablets as directed by your doctor. Check the label on the medicine for exact dosing instructions.

  • Dexbrompheniramine/Pseudoephedrine Sustained-Release Tablets may be taken with or without food.
  • Swallow Dexbrompheniramine/Pseudoephedrine Sustained-Release Tablets whole. Do not break, crush, or chew before swallowing. Some brands of Dexbrompheniramine/Pseudoephedrine Sustained-Release Tablets may be broken in half before they are taken. If you have difficulty swallowing the whole tablet, ask your pharmacist if your brand may be broken in half.
  • If you miss a dose of Dexbrompheniramine/Pseudoephedrine Sustained-Release Tablets, take it as soon as possible. If it is almost time for your next dose, skip the missed dose and go back to your regular dosing schedule. Do not take 2 doses at once.

Ask your health care provider any questions you may have about how to use Dexbrompheniramine/Pseudoephedrine Sustained-Release Tablets.

Important safety information:

  • Dexbrompheniramine/Pseudoephedrine Sustained-Release Tablets may cause dizziness, drowsiness, or blurred vision. Do not drive, operate machinery, or do anything else that could be dangerous until you know how you react to Dexbrompheniramine/Pseudoephedrine Sustained-Release Tablets. Using Dexbrompheniramine/Pseudoephedrine Sustained-Release Tablets alone, with certain other medicines, or with alcohol may lessen your ability to drive or perform other potentially dangerous tasks.
  • Do not take diet or appetite control medicines while you are taking Dexbrompheniramine/Pseudoephedrine Sustained-Release Tablets without checking with your doctor.
  • Dexbrompheniramine/Pseudoephedrine Sustained-Release Tablets contains dexbrompheniramine and pseudoephedrine. Before you begin taking any new prescription or nonprescription medicine, read the ingredients to see if it also contains dexbrompheniramine or pseudoephedrine. If it does or if you are uncertain, contact your doctor or pharmacist.
  • Do NOT exceed the recommended dose or take Dexbrompheniramine/Pseudoephedrine Sustained-Release Tablets for longer than prescribed without checking with your doctor.
  • If your symptoms do not improve within 5 to 7 days or if they become worse, check with your doctor.
  • Dexbrompheniramine/Pseudoephedrine Sustained-Release Tablets may cause increased sensitivity to the sun. Avoid exposure to the sun, sunlamps, or tanning booths until you know how you react to Dexbrompheniramine/Pseudoephedrine Sustained-Release Tablets. Use a sunscreen or protective clothing if you must be outside for a prolonged period.
  • If you are scheduled for allergy skin testing, do not take Dexbrompheniramine/Pseudoephedrine Sustained-Release Tablets for several days before the test because it may decrease your response to the skin tests.
  • Before you have any medical or dental treatments, emergency care, or surgery, tell the doctor or dentist that you are using Dexbrompheniramine/Pseudoephedrine Sustained-Release Tablets.
  • Use Dexbrompheniramine/Pseudoephedrine Sustained-Release Tablets with caution in the ELDERLY because they may be more sensitive to its effects.
  • Caution is advised when using Dexbrompheniramine/Pseudoephedrine Sustained-Release Tablets in CHILDREN because they may be more sensitive to its effects.
  • PREGNANCY and BREAST-FEEDING: If you become pregnant while taking Dexbrompheniramine/Pseudoephedrine Sustained-Release Tablets, discuss with your doctor the benefits and risks of using Dexbrompheniramine/Pseudoephedrine Sustained-Release Tablets during pregnancy. It is unknown if Dexbrompheniramine/Pseudoephedrine Sustained-Release Tablets is excreted in breast milk. Do not breast-feed while taking Dexbrompheniramine/Pseudoephedrine Sustained-Release Tablets.

Possible side effects of Dexbrompheniramine/Pseudoephedrine Sustained-Release Tablets:

All medicines may cause side effects, but many people have no, or minor, side effects. Check with your doctor if any of these most COMMON side effects persist or become bothersome:

Constipation; diarrhea; dizziness; drowsiness; excitability; headache; loss of appetite; nausea; nervousness or anxiety; trouble sleeping; upset stomach; vomiting; weakness.

Seek medical attention right away if any of these SEVERE side effects occur:

Severe allergic reactions (rash; hives; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); difficulty urinating or inability to urinate; fast or irregular heartbeat; hallucinations; seizures; severe dizziness, lightheadedness, or headache; tremor; trouble sleeping; vision changes.

This is not a complete list of all side effects that may occur. If you have questions or need medical advice about side effects, contact your doctor or health care provider. You may report side effects to the FDA at 1-800-FDA-1088 (1-800-332-1088) or at http://www.fda.gov/medwatch.

If OVERDOSE is suspected:

Contact 1-800-222-1222 (the American Association of Poison Control Centers), your local poison control center (http://www.aapcc.org/findyour.htm), or emergency room immediately. Symptoms may include blurred vision; confusion; hallucinations; seizures; severe dizziness, lightheadedness, or headache; severe drowsiness; unusually fast, slow, or irregular heartbeat; vomiting.

Proper storage of Dexbrompheniramine/Pseudoephedrine Sustained-Release Tablets:

Store Dexbrompheniramine/Pseudoephedrine Sustained-Release Tablets at room temperature, between 59 and 86 degrees F (15 and 30 degrees C). Store away from heat, moisture, and light. Do not store in the bathroom. Keep Dexbrompheniramine/Pseudoephedrine Sustained-Release Tablets out of the reach of children and away from pets.

General information:

  • If you have any questions about Dexbrompheniramine/Pseudoephedrine Sustained-Release Tablets, please talk with your doctor, pharmacist, or other health care provider.
  • Dexbrompheniramine/Pseudoephedrine Sustained-Release Tablets is to be used only by the patient for whom it is prescribed. Do not share it with other people.
  • If your symptoms do not improve or if they become worse, check with your doctor.

This information is a summary only. It does not contain all information about Dexbrompheniramine/Pseudoephedrine Sustained-Release Tablets. If you have questions about the medicine you are taking or would like more information, check with your doctor, pharmacist, or other health care provider.

Issue Date: September 5, 2007
Database Edition 07.3.1.003
Copyright © 2007 Wolters Kluwer Health, Inc.

Recent Drug Updates at DrugIndexOnline:





Doxil Doxil
Generic Name: doxorubicin hydrochloride Dosage Form: Liposome injection WARNING: INFUSION REACTIONS, MYELOSUPPRESSION, CARDIOTOXICITY, LIVER IMPAIRMENT, ACCIDENTAL SUBSTITUTION The use of Doxil (doxorubicin HCl liposome injection) may lead to cardiac toxicity. Myocardial damage may lead to con more...

Lotrisone Topical Lotrisone Topical
Some commonly used brand names are: In the U.S.— Lotrisone In Canada— Lotriderm Category Antifungal-corticosteroid, topical Description Clotrimazole and betamethasone (kloe-TRIM-a-zole and bay-ta-METH-a-sone) combination is used to treat fungus infections. Clotrimazole wo more...

Migergot Migergot
Generic Name: caffeine and ergotamine (cah FEEN and er GOH tah meen) Brand Names: Cafatine, Cafergot, Cafetrate, Ercaf, Migergot, Wigraine What is Migergot (caffeine and ergotamine)? Caffeine and ergotamine both cause vasoconstriction (narrowing) of arteries and veins that supply blood more...

Noritate Noritate
Generic Name: metronidazole topical (me troe NI da zole) Brand Names: Metrocream, Metrogel, Metrolotion, Noritate What is Noritate (metronidazole topical)? Metronidazole is an antibiotic. Metronidazole topical prevents bacteria from growing on your skin. Metronidazole topical is used to more...

Nu-Metop Nu-Metop
Some commonly used brand names are: In the U.S.— Betapace 13 Blocadren 14 Cartrol 5 Corgard 8 Inderal 12 Inderal LA 12 Kerlone 3 Levatol 10 Lopressor 7 Normodyne 6 Sectral 1 Tenormin 2 Toprol-XL 7 Trandate 6 Visken 11 Zebeta 4 In Canada— Apo-Atenolol 2 Apo-Metoprolol 7 Apo-Metopro more...

Oxyfast Concentrate Oxyfast Concentrate
Generic Name: Oxycodone Concentrate (ox-ee-KOE-dohn) Brand Name: Examples include Oxyfast and RoxicodoneOxyfast Concentrate is used for:Treating moderate to severe pain. It may be used before surgery to sedate the patient and reduce fear. It may also be used for other conditions as determined b more...

Pentafluoropropane/Tetrafluoroethane Aerosol Spray Pentafluoropropane/Tetrafluoroethane Aerosol Spray
Generic Name: Pentafluoropropane/Tetrafluoroethane Aerosol Spray (pen-ta-FLOR-oh-pro-pane/tet-ra-FLOR-oh-eth-ane) Brand Name: Gebauer's Spray and StretchPentafluoropropane/Tetrafluoroethane Aerosol Spray is used for:Treating certain types of muscle or ligament pain, restricted motion, muscle spa more...

Propoxyphene and Acetaminophen tablets Propoxyphene and Acetaminophen tablets
Generic Name: propoxyphene napsylate and acetaminophen Dosage Form: Tablets CIV Rx only Propoxyphene and Acetaminophen Description Propoxyphene Napsylate USP is an odorless, white crystalline powder with a bitter taste. It is very slightly soluble in water and soluble in methanol, ethanol, chlor more...